Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 077, 32 pages      arXiv:2110.06655

Affine Kac-Moody Algebras and Tau-Functions for the Drinfeld-Sokolov Hierarchies: the Matrix-Resolvent Method

Boris Dubrovin a, Daniele Valeri bc and Di Yang d
a) Deceased
b) Dipartimento di Matematica, Sapienza Università di Roma, P.le Aldo Moro 5, 00185 Rome, Italy
c) INFN, Section of Rome, Italy
d) School of Mathematical Sciences, USTC, Hefei 230026, P.R. China

Received April 07, 2022, in final form September 26, 2022; Published online October 14, 2022

For each affine Kac-Moody algebra $X_n^{(r)}$ of rank $\ell$, $r=1,2$, or $3$, and for every choice of a vertex $c_m$, $m=0,\dots,\ell$, of the corresponding Dynkin diagram, by using the matrix-resolvent method we define a gauge-invariant tau-structure for the associated Drinfeld-Sokolov hierarchy and give explicit formulas for generating series of logarithmic derivatives of the tau-function in terms of matrix resolvents, extending the results of [Mosc. Math. J. 21 (2021), 233-270, arXiv:1610.07534] with $r=1$ and $m=0$. For the case $r=1$ and $m=0$, we verify that the above-defined tau-structure agrees with the axioms of Hamiltonian tau-symmetry in the sense of [Adv. Math. 293 (2016), 382-435, arXiv:1409.4616] and [arXiv:math.DG/0108160].

Key words: Kac-Moody algebra; tau-function; Drinfeld-Sokolov hierarchy; matrix resolvent.

pdf (655 kb)   tex (39 kb)  


  1. Balog J., Fehér L., O'Raifeartaigh L., Forgács P., Wipf A., Toda theory and $\mathcal{W}$-algebra from a gauged WZNW point of view, Ann. Physics 203 (1990), 76-136.
  2. Bertola M., Dubrovin B., Yang D., Correlation functions of the KdV hierarchy and applications to intersection numbers over $\overline{\mathcal{M}}_{g,n}$, Phys. D 327 (2016), 30-57, arXiv:1504.06452.
  3. Bertola M., Dubrovin B., Yang D., Simple Lie algebras, Drinfeld-Sokolov hierarchies, and multi-point correlation functions, Mosc. Math. J. 21 (2021), 233-270, arXiv:1610.07534.
  4. Buryak A., Dubrovin B., Guéré J., Rossi P., Tau-structure for the double ramification hierarchies, Comm. Math. Phys. 363 (2018), 191-260, arXiv:1602.05423.
  5. Cafasso M., Wu C.-Z., Borodin-Okounkov formula, string equation and topological solutions of Drinfeld-Sokolov hierarchies, Lett. Math. Phys. 109 (2019), 2681-2722, arXiv:1505.00556.
  6. Collingwood D.H., McGovern W.M., Nilpotent orbits in semisimple Lie algebras, Van Nostrand Reinhold Mathematics Series, Van Nostrand Reinhold Co., New York, 1993.
  7. de Groot M.F., Hollowood T.J., Miramontes J.L., Generalized Drinfel'd-Sokolov hierarchies, Comm. Math. Phys. 145 (1992), 57-84.
  8. De Sole A., Jibladze M., Kac V.G., Valeri D., Integrability of classical affine $\mathcal W$-algebras, Transf. Groups 26 (2021), 479-500, arXiv:2007.01244.
  9. De Sole A., Kac V.G., Valeri D., Classical $\mathcal W$-algebras and generalized Drinfeld-Sokolov bi-Hamiltonian systems within the theory of Poisson vertex algebras, Comm. Math. Phys. 323 (2013), 663-711, arXiv:1207.6286.
  10. De Sole A., Kac V.G., Valeri D., Structure of classical (finite and affine) $\mathcal W$-algebras, J. Eur. Math. Soc. 18 (2016), 1873-1908, arXiv:1404.0715.
  11. De Sole A., Kac V.G., Valeri D., Classical affine $\mathcal W$-algebras and the associated integrable Hamiltonian hierarchies for classical Lie algebras, Comm. Math. Phys. 360 (2018), 851-918, arXiv:1705.10103.
  12. Dinar Y.I., Frobenius manifolds from subregular classical $W$-algebras, Int. Math. Res. Not. 2013 (2013), 2822-2861, arXiv:1108.5445.
  13. Dinar Y.I., $W$-algebras and the equivalence of bihamiltonian, Drinfeld-Sokolov and Dirac reductions, J. Geom. Phys. 84 (2014), 30-42, arXiv:0911.2116.
  14. Drinfel'd V.G., Sokolov V.V., Lie algebras and equations of Korteweg-de Vries type, Soviet J. Math. 30 (1985), 1975-2036.
  15. Dubrovin B., Geometry of $2$D topological field theories, in Integrable Systems and Quantum Groups (Montecatini Terme, 1993), Lecture Notes in Math., Vol. 1620, Springer, Berlin, 1996, 120-348, arXiv:hep-th/9407018.
  16. Dubrovin B., Liu S.-Q., Yang D., Zhang Y., Hodge integrals and tau-symmetric integrable hierarchies of Hamiltonian evolutionary PDEs, Adv. Math. 293 (2016), 382-435, arXiv:1409.4616.
  17. Dubrovin B., Liu S.-Q., Zhang Y., Frobenius manifolds and central invariants for the Drinfeld-Sokolov biHamiltonian structures, Adv. Math. 219 (2008), 780-837, arXiv:0710.3115.
  18. Dubrovin B., Yang D., Zagier D., On tau-functions for the KdV hierarchy, Selecta Math. (N.S.) 27 (2021), 12, 47 pages, arXiv:1812.08488.
  19. Dubrovin B., Zhang Y., Normal forms of hierarchies of integrable PDEs, Frobenius manifolds and Gromov-Witten invariants, arXiv:math.DG/0108160.
  20. Frenkel E., Givental A., Milanov T., Soliton equations, vertex operators, and simple singularities, Funct. Anal. Other Math. 3 (2010), 47-63, arXiv:0909.4032.
  21. Hollowood T., Miramontes J.L., Tau-functions and generalized integrable hierarchies, Comm. Math. Phys. 157 (1993), 99-117, arXiv:hep-th/9208058.
  22. Kac V.G., Infinite-dimensional algebras, Dedekind's $\eta $-function, classical Möbius function and the very strange formula, Adv. Math. 30 (1978), 85-136.
  23. Kac V.G., Infinite-dimensional Lie algebras, 3rd ed., Cambridge University Press, Cambridge, 1990.
  24. Kac V.G., Wakimoto M., Exceptional hierarchies of soliton equations, in Theta Functions-Bowdoin 1987, Part 1 (Brunswick, ME, 1987), Proc. Sympos. Pure Math., Vol. 49, Amer. Math. Soc., Providence, RI, 1989, 191-237.
  25. Kaup D.J., On the inverse scattering problem for cubic eigenvalue problems of the class $\psi_{xxx}+6Q\psi_{x}+6R\psi =\lambda \psi $, Stud. Appl. Math. 62 (1980), 189-216.
  26. Kostant B., The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group, Amer. J. Math. 81 (1959), 973-1032.
  27. Liu S.-Q., Ruan Y., Zhang Y., BCFG Drinfeld-Sokolov hierarchies and FJRW-theory, Invent. Math. 201 (2015), 711-772, arXiv:1312.7227.
  28. Liu S.-Q., Wu C.-Z., Zhang Y., Virasoro Constraints for Drinfeld-Sokolov hierarchies and equations of Painlevé type, J. London Math. Soc. 106 (2022), 1443-1500, arXiv:1908.06707.
  29. Liu S.-Q., Wu C.-Z., Zhang Y., Zhou X., Drinfeld-Sokolov hierarchies and diagram automorphisms of affine Kac-Moody algebras, Comm. Math. Phys. 375 (2020), 785-832, arXiv:1811.10137.
  30. Magri F., A simple model of the integrable Hamiltonian equation, J. Math. Phys. 19 (1978), 1156-1162.
  31. Sawada K., Kotera T., A method for finding $N$-soliton solutions of the K.d.V. equation and K.d.V.-like equation, Progr. Theoret. Phys. 51 (1974), 1355-1367.
  32. Wu C.-Z., Tau functions and Virasoro symmetries for Drinfeld-Sokolov hierarchies, Adv. Math. 306 (2017), 603-652, arXiv:1203.5750.
  33. Zhou J., On absolute $N$-point function associated with Gelfand-Dickey polynomials, Unpublished, 2015.

Previous article  Next article  Contents of Volume 18 (2022)